Gina - posted on 12/07/2015 ( 1 mom has responded )
I have had such a tough time with my son. He has ADHD & asthma, pretty well controlled, however in the past few years when he starts school we start the Budesonide & keep him on until spring. He seems to do well. He is 10 so as he gets older he gets less attacks. The problem I have is the Budesonide is making him hungry all the time to the point where he is whining about being so hungry. Now before we put him on this drug, about 3 years ago..his weight was fine. Now it is becoming a problem. Our pedi disagrees this medicine is causing him to over eat. But I explained to her over last summer & previous ones he is able to maintain his weight just fine. So we have tried a new medication to remover Budesonide. He was on Singulair for 1 month...he was a basket case...crying over nothing, meltdowns & refusing to do homework, tantrums etc...he was not acting like my boy. He even said to me I don't know why I do this?? He is always SORRY, he says. My heart breaks. The pedi said take him off asap. We did. He got better. We thought because of some tweeking with his ADHD that maybe we would try it again. I have weaned him off Budesonide & he has been on Singulair for 2 weeks...the behavior has returned. Now what do I do? The pedi called for a check in & instead she tells me that this behavior is due to his diet, no high fructose corn syrup, high protein low carb will help keep him on meds. I disagree. I did some research & Mood changes are a side effect especially among kids. We have tried some of this...he is SUPER picky. Needless to say I want a second opinion from an asthma specialist...which is the lesser of 2 evils? Diabetes or Lung damage? I am scared I need to resolve this so my kid can be happy again!